Jump to content



Photo

New Member That Needs Tapering Advice


  • Please log in to reply
6 replies to this topic

#1 LOKI

LOKI

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 August 2019 - 06:47 PM

Hello all, I am so excited to have found this website. Here is my background: Thanksgiving 2018 - started 20mg of cymbalta for fibromyalgia. Lived a virtually pain free life almost from day one (pro), Zero sex drive (con), significantly exacerbate my agoraphobia (con), gained 20 lbs with cellulite that will not budge despite diet and exercise (con). Needless to say, the cons outweigh the pros and with the support and urging of my husband I began the weaning process three weeks ago. Sadly, I began to taper without any true guidance because my Dr was not supportive and wants me to continue taking the medication. Here is what I have done so far in an effort to taper off the drug:
week one - 20mg on Monday, Wednesday, Friday
week two - 20mg on Sunday, Tuesday, Thursday
week three - 0mg of cymbalta, 300mg of gabapentin

Side effects include headaches, mood swings, slight increase in appetite, dizziness and light headed, unable to work or get out of bed Friday and Saturday of week two. As of week three, I am feeling stronger, more awake somehow, no headache, increased bowel movements, slight neck and shoulder pain but very manageable.
After briefly reading through a few threads, I think I should have used the daily bead measure method. Can anyone offer advice on how I should proceed with my wean? Ex. Continue cold turkey or begin bead counting. If bead counting, how many beads should I begin with. Any assistance is greatly appreciated.

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 06 August 2019 - 07:39 PM

Actually your symptoms aren't too bad considering how fast you tapered. If it was me I would keep some beads handy and if the symptoms get to bad take a couple beads but only when necessary.


#3 LOKI

LOKI

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 06 August 2019 - 07:58 PM

Gotcha... Thank you Godlike

#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 06 August 2019 - 08:03 PM

Hi LOKI and welcome....

 

You are right - you should have bead counted and done so daily. Taking your dose every other day will have caused problems as the blood level becomes a rollercoaster. 

 

However, that said - and as Hat said - you seem to have come out quite well! But it is likely that something will creep up on you in the next few days. If you decide to go back on a dose, it wants to be the minimum to get you stable again, so there is less distance to get back to the zero.


#5 LOKI

LOKI

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 07 August 2019 - 08:03 AM

Thank you for the insight. I will keep you posted.

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 09:15 AM

Hi Loki

 

Definitely not god-like.  lol    Just fishinghat or just plain Hat is fine.


#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 07 August 2019 - 04:40 PM

We have had to odd member refer to you as "Fish" too, but I can see that not being as appealing :)

 

Look forward to hearing from you LOKI





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users